Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2014, 12:33 AM CDT for Blaine County, Loup County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 12:33 AM CDT (05:33 UTC)
- Expired
- Jun 30, 2014, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 12:53 AM CDT | HAIL 1 | 1 S Brewster, NE | SHERIFF REPORT OF PEA TO QUARTER SIZE HAIL RELAYED THROUGH 911 CALL CENTER. |
| Jun 30, 1:15 AM CDT | HAIL 1.5 | 7 W Taylor, NE | HAIL FELL FOR 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3062 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS53 KLBF 300533
SVRLBF
NEC009-115-300615-
/O.NEW.KLBF.SV.W.0202.140630T0533Z-140630T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1233 AM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 115 AM CDT
* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNNING...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BREWSTER...ALMERIA...MILBURN DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA AND ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 233 AND 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4204 9946 4174 9942 4176 10020 4193 10017
TIME...MOT...LOC 0534Z 268DEG 29KT 4185 10007
HAIL...1.00IN
WIND...60MPH
$$
POWER2 follow-up statements
332
WWUS53 KLBF 300546
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT MON JUN 30 2014
NEC009-115-300615-
/O.CON.KLBF.SV.W.0202.000000T0000Z-140630T0615Z/
BLAINE NE-LOUP NE-
1246 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LOUP
AND SOUTHERN BLAINE COUNTIES UNTIL 115 AM CDT...
AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
DUNNING...AND MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BREWSTER...ALMERIA...MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA AND ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 233 AND 244.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4204 9946 4174 9942 4176 10020 4193 10017
TIME...MOT...LOC 0545Z 268DEG 29KT 4185 9995
HAIL...1.75IN
WIND...60MPH
$$
POWER509
WWUS53 KLBF 300555
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 AM CDT MON JUN 30 2014
NEC009-115-300615-
/O.CON.KLBF.SV.W.0202.000000T0000Z-140630T0615Z/
BLAINE NE-LOUP NE-
1255 AM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LOUP
AND SOUTHEASTERN BLAINE COUNTIES UNTIL 115 AM CDT...
AT 1252 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
BREWSTER...AND MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALMERIA AND ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4204 9946 4174 9942 4177 9995 4197 9996
TIME...MOT...LOC 0555Z 268DEG 29KT 4185 9984
HAIL...1.75IN
WIND...60MPH
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:13 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 30, 12:13 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1213 AM CDT MON JUN 30 2014 .SYNOPSIS... ISSUED AT 251 PM CDT SUN JUN 29 2014 WEATHER CONDITIONS WILL CLOSELY MONITORED FOR SEVERE STORM DEVELOPMENT OVERNIGHT. A COLD FRONT WILL MOVE THROUGH LATE TONIGHT AND MONDAY MORNING STABILIZING THE ATMOSPHERE. A REINFORCING COLD FRONT ARRIVES TUESDAY. COOL WEATHER CONTINUES THROUGH WEDNESDAY FOLLOWED BY A WARMING TREND THURSDAY THROUGH SUNDAY WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES AND GENERALLY ISOLATED RAIN CHANCES. && .UPDATE... ISSUED AT 1056 PM CDT SUN JUN 29 2014 UPDATED FORECAST TO ACCOUNT FOR ECHOES MOVING INTO SOUTHWEST NEBRASKA FROM NORTHEAST COLORADO. LOW LEVEL JET TO KICK UP AGAIN TONIGHT AND EXPAND THUNDERSTORMS FROM NORTHERN KANSAS NORTH INTO NORTH CENTRAL NEBRASKA SIMILAR TO LAST NIGHT. HAVE BEEN A BIT LIBERAL WITH NORTHWARD PROGRESSION. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 251 PM CDT SUN JUN 29 2014 TONIGHT AND TOMORROW. CONVECTION CHANCES TO HEADLINE THE SHORT TERM DISCUSSION. KEEPING SLIGHT CHANCE TO LOW END CHANCE OF POPS IN THE FORECAST FOR LOCATIONS GENERALLY EAST OF HIGHWAY 83 THIS AFTERNOON AND EVENING. UNDER MOSTLY CLEAR SKIES THE ATMOSPHERE HAS UNDERGONE STRONG DESTABILIZATION...WITH THE OPERATIONAL RAP AND LATEST LAPS DATA GENERATING UPWARDS OF 3000 J/KG OF MUCAPE ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA. WITH OPTIMAL DEEP SHEAR IN PLACE...STORMS...SOME OF WHICH MAY BE SEVERE WITH HAIL AND DAMAGING WIND BEING THE PRIMARY THREATS...ARE ANTICIPATED TO FORM. A SIGNIFICANT -10 TO -30C CONTRIBUTION TO THE CAPE /CLOSING ON A 1000 J/KG/ WOULD SUPPORT SOME LARGE HAIL. THE LATEST NEAR TERM CONVECTION ALLOWING MODELS GENERATES THE PROJECTED ACTIVITY WELL TO THE EAST OF THE CWA...BUT RECENT SATELLITE OBS INDICATE OTHERWISE WITH THE FORMATION OF A AGITATED CU FIELD ACROSS CUSTER COUNTY. WILL CONTINUE TO MONITOR THE CONVECTIVE TRENDS. WEST OF THIS AREA...INSTABILITY AND AVAILABLE CAPE DECREASES RAPIDLY...ONLY ISOLATED GENERAL STORMS WOULD BE POSSIBLE. FOR THE OVERNIGHT...INCREASINGLY RICH THETA-E BUILDS BACK TO THE NORTHWEST WITH THE STRENGTHENING OF A LLJ. THE THREAT OF STORMS WILL REMAIN THROUGH THE OVERNIGHT FOR LOCATIONS MAINLY EAST OF HIGHWAY 83. OVERNIGHT LOWS WILL RANGE FROM THE 50S ACROSS THE NORTHWEST...TO MID 60S ACROSS THE EAST. SLIGHTLY COOLER FOR MONDAY WITH A FRONTAL PASSAGE EARLY. HIGHS IN THE 70S TO LOWER 80S SHOULD PREVAIL. LINGERING POST FRONTAL STORMS ARE POSSIBLE EARLY MONDAY ACROSS NORTH CENTRAL NEBRASKA...BUT BY AFTERNOON THIS ACTIVITY SHOULD BE OFF TO THE EAST. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 251 PM CDT SUN JUN 29 2014 MONDAY NIGHT THROUGH WEDNESDAY...A REINFORCING CANADIAN COLD FRONT WILL MOVE THROUGH TUESDAY. THE PRECEDING PACIFIC COLD FRONT SUPPORTS LOWS IN THE 50S TUESDAY MORNING. LOWS WEDNESDAY MORNING ARE ABOUT 5F COLDER FOR LOWS IN THE LOWER 50S. THERE IS POTENTIAL FOR COOLER LOWS WEDNESDAY MORNING BUT THE MODELS SHOW 850MB-700MB CLOUDS WRAPPING SOUTH AROUND A DEPARTING UPPER LEVEL LOW ACROSS ONTARIO. RAIN CHANCES CONTINUE IN PLACE TUESDAY WITH COLD AIR MOVING IN ALOFT. H700MB TEMPERATURES FALL TO 6C TO 10C AND HIGHS RISE TO ONLY 70 NORTH. NORTHWEST WINDS INCREASE TO 20 TO 30 MPH TUESDAY WITH HIGH PRESSURE BUILDING SOUTH ALSO. THE COLD AIR ALOFT MOVES OFF EAST WEDNESDAY FOR HIGHS 75 TO 80 WITH NEARLY FULL SUN AND LIGHT WINDS...A COMPLETE REVERSE OF TUESDAYS WIND...CLOUDS...SHOWERS AND COOLER TEMPERATURES. WEDNESDAY NIGHT THROUGH SUNDAY...THE MODELS ARE IN VERY GOOD AGREEMENT PRODUCING 20 TO 25 MPH SLY RETURN FLOW THURSDAY AND FRIDAY. THE WARMING TREND IS SLOWER GIVEN THE STRONGER PUSH OF CANADIAN AIR TUESDAY FOR HIGHS IN THE 80S TO AROUND 90 THURSDAY THROUGH SUNDAY. REGARDLESS...INSTABILITY INCREASES IN THE ECM...GFS AND GEM MODELS THURSDAY THROUGH SATURDAY. IF WINDS ALOFT CAN REMAIN STRONG AS SHOWN THE GEM AND GFS SOLNS THEN ISOLATED THUNDERSTORMS COULD DEVELOP IN A NORTHWEST FLOW REGIME THURSDAY AND BEYOND. THE ECM BUILDS THE UPPER LEVEL RIDGE STRONGLY PRODUCING WEAK WINDS ALOFT. THE FORECAST FOLLOWS THE GFS AND INCLUDES ISOLATED POPS WHICH FITS THE CLASSIC JULY NORTHWEST FLOW CLIMATOLOGY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1212 AM CDT MON JUN 30 2014 SOME SCATTERED RAINSHOWERS OVER SOUTHWEST NEBRASKA WILL INCREASE AS THE LOW LEVEL SOUTHERLY JET INCREASES THROUGH THE EARLY MORNING HOURS. NOT REAL CONFIDENT WITH THE NORTHERN PROGRESSION OF THE SYSTEM AND HAVE JUST INCLUDED A TEMPO GROUP -TSRA FOR THE KLBF TAF SITE. THROUGH THE MORNING THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD AND MOVE TO THE NORTHEAST INTO NORTH CENTRAL NEBRASKA EAST OF A LINE FROM KLBF TO KVTN. VFR CONDITIONS EXPECTED AT TAF SITES BUT IN AREAS OF THUNDERSTORMS MVFR CIGS AND VISIBILITIES ARE EXPECTED. STORMS SHOULD MOVE EAST THROUGH THE MORNING. NORTHERLY WINDS OVER WESTERN NEBRASKA WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH THROUGH THE DAY ON MONDAY UNDER MAINLY CLEAR SKIES. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...POWER SYNOPSIS...CDC SHORT TERM...JACOBS LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Jun 30, 12:17 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1217 AM CDT MON JUN 30 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-010530- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1217 AM CDT MON JUN 30 2014 /1117 PM MDT SUN JUN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE GENERALLY EAST OF A LINE FROM IMPERIAL...TO NORTH PLATTE...TO THEDFORD...TO VALENTINE. SOME STORMS MAY BE SEVERE WITH THE MAIN THREAT BEING FROM LARGE HAIL. AT THIS TIME...THE MAIN AREA OF CONCERN FOR SEVERE STORMS IS EAST OF A LINE FROM HAYES CENTER...TO DUNNING...TO ONEILL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY...AS WELL AS FRIDAY NIGHT THROUGH SATURDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT...HOWEVER REPORTS OF HAIL OR WINDS WOULD BE APPRECIATED. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 30, 1:11 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 49 min |
| Jun 30, 1:57 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 18 min |
| Jun 30, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup, Wheeler | 45 min |
| Jun 30, 3:43 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 17 min |
| Jun 30, 7:03 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 27 min |
| Jun 30, 7:21 AM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Holt, Loup, Rock and 1 more | 39 min |
| Jun 30, 8:13 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.